MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-008
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an 8mm amplatzer atrial septal defect (asd) occluder (lot: 8445798) was chosen for implantation utilizing a 7f amplatzer trevisio delivery system.During implant the occluder formed a cobra deformation.A replacement 12mm amplatzer septal occluder (lot: 8781856) was used to complete the procedure.There was no interaction with cardiac structures and no angulation or kink in delivery system.There were no patient consequences or clinically significant delay.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device deformity did not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Reportedly, it was indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment, and a 7f delivery sheath was used.Additionally, a photo was received from the field and it appears to show the device deformity (cobra shape).However, it could not be confirmed as there was no device deformity during the returned device analysis.Based on the information reviewed and returned device analysis, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19279509
Report Number2135147-2024-02090
Device Sequence Number15370902
Product Code MLV
UDI-Device Identifier00811806010052
UDI-Public(01)00811806010052(17)270331(10)8445798
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-008
Device Lot Number8445798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO DELIVERY SYSTEM.
Patient Age3 YR
Patient SexUnknown